QUESTION: Following up w/ my little Nigi baby. At this point I really dont know what to do. Meds arent working and he is just stiffening up and sorta flipping around. I really feel that it is a matter of time for him. The little girl has develloped diarrhea. Mustard colored and very loose. I did give her pepto. I took the little boy out of her box due to him flipping left and right. So she is in a box alone. She seems to not know what to do. I could put a stuff bear in w/ her. I have a hyper 2 week old in the house also and thought of putting them together. What would u think to do?
ANSWER: Sounds like the litte guy is having seizure issues with the high body temperature. Perhaps giving him some benadryl could calm him down a bit. Is he still running a high temp? Could use some cold compresses to cool him down too. Is he drinking anything for you? Re the little girl, yellow diarrhea can be the start of enterotoxemia. Did the doe have CDT toxoid vaccination a few weeks before kidding? Do you have CDT toxoid available? If so you could give the doeling 1/2 cc of the toxoid and repeat that tomorrow. Also, use of peptobismol is a good idea. Is she still drinking well? Yes re the stuffed bear. The 2 week old might be too much for her to handle but you could try and see how they do. Hope this helps - let me know. Donna
---------- FOLLOW-UP ----------
QUESTION: No the doe didnt have cdt because I honestly had no clue she was bred. The little one's temp was only 102.2 abt an hour ago. The little girl is eating good still. I will see if I have cdt on hand. i think i do.
Thanks for the update. She should be okay through the night with the peptobismol. CDT would be good for both kids - over the counter at most feed/farm stores. Glad she is eating well. Re the little guy, hard to tell why he is flipping around, especially without a high temp. Stiffening up can be from the infection. Hoping he gets better through the night. Is he flopping around just after an injection or just anytime? Let me know - Donna